MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reaction monitor curve for the initial result was abnormal.The reaction monitor curves for the repeat results were normal.Calibration was last performed on (b)(6) 2022 with acceptable results.Qc was acceptable."abnormal aspiration" and "sample short" alarms were observed on the customer¿s alarm trace data from the day of the event.The customer used 13 mm sample tubes with no rack adapter.The investigation is ongoing.Na.
 
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for cholesterol gen.2 (chol2) on a cobas pro c 503 analytical unit.The initial result was 15.5 mmol/l.On (b)(6) 2022 the sample was repeated with results of 7.72 mmol/l and 7.68 mmol/l.The questionable high result was not reported outside of the laboratory.The chol2 reagent lot number was 658312 with an expiration date of 31-may-2023.
 
Additional Manufacturer Narrative
The analyzer was maintained properly.The customer was using the 13 mm tubes without rack adapters and alarm trace has several sample short alarms on the day of the event.A general reagent issue was ruled out since calibration and qc data were performed and they passed.The investigation determined the issue is consistent with incorrect pre-analytic sample handling.No product issue was found.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16102239
Report Number1823260-2023-00058
Device Sequence Number7608026
Product Code JJE
UDI-Device Identifier07613336121115
UDI-Public07613336121115
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer01/12/2023
02/02/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date01/26/2023
03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown